Alert archive / Michigan / Wind Chill Advisories in 2017

Wind Chill Advisory 3, NWS Detroit, MI

December 30, 201717 counties in Michigan

NWS Detroit, MI issued this wind chill advisory at Dec 30, 2017, 2:45 PM EST for 17 counties in Michigan. It took effect at Dec 30, 2017, 10:00 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2017, 2:45 PM EST (19:45 UTC)
In effect from
Dec 30, 2017, 10:00 PM EST
Expired
Dec 31, 2017, 3:19 AM EST
In force
5 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
124 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WWUS43 KDTX 301945
WSWDTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
245 PM EST Sat Dec 30 2017


MIZ049-055-311000-
/O.NEW.KDTX.WC.Y.0003.171231T0300Z-171231T1500Z/
/O.CON.KDTX.WW.Y.0007.000000T0000Z-171231T1000Z/
Huron-Sanilac-
Including the cities of Bad Axe and Sandusky
245 PM EST Sat Dec 30 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SUNDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY...

* WHAT...Lake effect snow showers and very cold wind chills 
  expected. Plan on slippery road conditions. Additional snow 
  accumulations of up to 2 inches, with localized amounts up to 4 
  inches, are expected. Expect wind chills to range from 10 below 
  zero to 15 below zero.

* WHERE...Eastern Huron and Eastern Sanilac Counties.

* WHEN...For the Winter Weather Advisory, until 5 AM EST Sunday. 
  For the Wind Chill Advisory, from 10 PM this evening to 10 AM 
  EST Sunday.

* ADDITIONAL DETAILS...Be prepared for locally reduced
  visibilities at times in snow showers. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

MIZ047-048-053-054-060>063-068>070-075-076-082-083-311000-
/O.NEW.KDTX.WC.Y.0003.171231T0300Z-171231T1500Z/
Midland-Bay-Saginaw-Tuscola-Shiawassee-Genesee-Lapeer-St. Clair-
Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Midland, Bay City, Saginaw, Caro, Owosso,
Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, 
Detroit, Adrian, and Monroe
245 PM EST Sat Dec 30 2017

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST SUNDAY...

* WHAT...Temperatures falling to between zero and 10 below zero.
  Expect wind chills to range from 10 below zero to 15 below 
  zero. The cold wind chills will cause frostbite in as little as 
  30 minutes to exposed skin. 

* WHERE...Southeast Michigan.

* WHEN...From 10 PM this evening to 10 AM EST Sunday.

* ADDITIONAL DETAILS...Although winds will become light late
  tonight, actual air temperatures falling well below zero in most
  locations will lead to wind chills around 15 degrees below 
  zero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

SF
2 follow-up statements
538 
WWUS43 KDTX 310303
WSWDTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
1003 PM EST Sat Dec 30 2017

MIZ049-055-311115-
/O.CAN.KDTX.WW.Y.0007.000000T0000Z-171231T1000Z/
/O.CON.KDTX.WC.Y.0003.000000T0000Z-171231T1500Z/
Huron-Sanilac-
Including the cities of Bad Axe and Sandusky
1003 PM EST Sat Dec 30 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills expected. Expect wind chills to
  range from 10 to 15 below zero mainly between 3 AM and 9 AM. 

* WHERE...Huron and Sanilac Counties.

* WHEN...Until 10 AM EST Sunday.

* ADDITIONAL DETAILS...The cold wind chills will cause frostbite 
  in as little as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear protective
clothing for outdoor activities. 

$$

MIZ047-048-053-054-060>063-068>070-075-076-082-083-311115-
/O.CON.KDTX.WC.Y.0003.000000T0000Z-171231T1500Z/
Midland-Bay-Saginaw-Tuscola-Shiawassee-Genesee-Lapeer-St. Clair-
Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
Including the cities of Midland, Bay City, Saginaw, Caro, Owosso,
Flint, Lapeer, Port Huron, Howell, Pontiac, Warren, Ann Arbor, 
Detroit, Adrian, and Monroe
1003 PM EST Sat Dec 30 2017

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY...

* WHAT...Temperatures falling to between zero and 10 below zero.
  Expect wind chills to range from 10 below zero to 15 below zero
  mainly between 3 AM and 9 AM.

* WHERE...Southeast Michigan.

* WHEN...Until 10 AM EST Sunday.

* ADDITIONAL DETAILS...Although winds will become light late
  tonight, actual air temperatures falling well below zero in most
  locations will lead to wind chills around 15 degrees below zero.
  The cold wind chills will cause frostbite in as little as 30 
  minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear protective
clothing for outdoor activities. 

$$

BT
176 
WWUS43 KDTX 310819
WSWDTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
319 AM EST Sun Dec 31 2017


MIZ047>049-053>055-060>063-068>070-075-076-082-083-312100-
/O.CAN.KDTX.WC.Y.0003.000000T0000Z-171231T1500Z/
/O.NEW.KDTX.WC.Y.0004.180101T0200Z-180101T1600Z/
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-
Lapeer-St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-
Lenawee-Monroe-
Including the cities of Midland, Bay City, Bad Axe, Saginaw, 
Caro, Sandusky, Owosso, Flint, Lapeer, Port Huron, Howell, 
Pontiac, Warren, Ann Arbor, Detroit, Adrian, and Monroe
319 AM EST Sun Dec 31 2017

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM
EST NEW YEARS DAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 to 25 below zero.

* WHERE...All of southeast Michigan.

* WHEN...From 9 PM this evening to 11 AM EST Monday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure not to have any
exposed skin if planning to be outdoors for a prolonged period of
time.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 2:37 PM EST, 8 minutes earlier.

Area forecast discussion, Dec 30, 2:37 PM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
237 PM EST Sat Dec 30 2017

.DISCUSSION...

Surface convergence zone over Lake Huron associated with surface
trough/cold front clipped the eastern Thumb region this afternoon
with short lived heavy thunder snow (up to 3 inches reported at
Harbor Beach). Northwest-North (340 degrees) winds to follow for
this evening, and majority of guidance (NAM/RAP) keeps bulk of the
925 MB convergence/lift offshore tonight, which seems reasonable
considering the ICE cover extends past the nearshore waters of Lake
Huron. None-the-less, will maintain the advisory in case of a
wobble, or if we end up with more multi-bands as indicated by the
HRRR/ARW, which will lead to snow rates not as intense as inversion
heights lower, but at least impacting the Eastern Huron shoreline
with additional light accumulations (few inches) this evening-
tonight.

Frigid airmass working through the Great Lakes Region today as deep
upper level low center (505 DAM height at 500 MB with a temp of -46
C) resides along the Ontario/Quebec border. 12z GRB raob indicated
an 850 mb temp of -25 C and this slightly modified cold core is over
southern Lower Michigan early this evening, setting us up for very
cold night as gradient slackens and low clouds dissipate/retreat
closer to the Lake Michigan/Huron shorelines.

Planning on carrying mins of zero to -10 F, coldest readings
probably along U.S. 23, in line with Euro ensemble temps, as 12z
Regional Gem and latest RAP raw temps are even a bit colder. Wind
chills will be flirting with -15 F, as falling temps are offset by
decreasing winds, and elected to issue a marginal wind chill
advisory overnight into tomorrow morning.

More solid wind chill advisory potential over the upcoming week.

Re-enforcing shot of arctic air descending from Hudson Bay on
Sunday, swinging through the Central Great Lakes on Monday. 850 MB
temps bottoming out close to -24 C during Monday morning,
supportative of highs stuck around 10F degrees during the day.
Exact timing and extent of Lake Michigan clouds/modification early
Monday will determine our mins, but good chance for temps to sneak
below zero, with a potential wind chill advisory needed for the
morning hours of New Years day. Even with "warm" advection pattern
attempting to kick in Monday night, min temps do not look to be too
far from zero Monday evening/night. Elevated winds 10+ MPH probably
enough for wind chills to touch -15 F once again.

Extended Period - Temperatures

Little change to the extended forecast regarding temperature. A high-
amplitude longwave troughing pattern will remain in place across the
eastern-third of the U.S., bringing temperatures that will run 15 -
25 degrees below the seasonal normal. For reference, highs are
typically in the lower 30s across SE MI. Tuesday temperatures will
peak in the upper teens across Flint to Saginaw and up through the
Thumb, but will remain capped in the low to mid-teens across the
Metro region. The pressure gradient will also strengthen across the
Great Lakes throughout Tuesday due to a strong high pressure system
moving east across the Plains, producing breezy conditions for most
of the day. As a result, wind chill temperatures will start off
ranging between -20 to -10F for the morning hours, and will struggle
to peak above the 0F mark for the afternoon. After sunset, expect
wind chills to return back down to morning values. Temperatures
again will peak into the mid-teens Wednesday, but with the wind,
wind chills will reside again between the -20 to 0 F degree mark,
peaking in the afternoon. There were some thoughts yesterday that
Wednesday would have a chance to peak at or above the 20F mark,
however, confidence is increasing that we will reside in the mid-
teens for a high.

The upper-level trough will continued to amplify across
the Great Lakes and will bring even colder air to the region for
both Thursday and Friday, highlighted nicely in the 850mb thermal
temperature maps. Temperatures averaging -17 to -20C by Wednesday
afternoon will drop down to -22 to -24C by Thursday afternoon.
Taking a peak at sounding climatology for DTX, these temperatures
approach record values (~ -27C) for 12Z soundings. In any case,
confidence has increased regarding single digit temperatures highs
for both Thursday and Friday, with overnight lows dipping down into
the negative single digits to negative teens. Saturday will see
temperatures back in the teens, and while outside our official
forecast period, long-range models are showing early signs that we
will potential rebound back to seasonal temperatures by next
Sunday/Monday.

Last thing to note -- With increased confidence regarding sub-20
degree temperatures on Wednesday, Detroit will have a shot at
breaking the record for number of consecutive days where max
temperature < 20. The current record is 11 days in a row, once
achieved on 02/02/1936 and again on 02/18/1979.

Extended Period - Precipitation

The first chance for snow will move in across SE MI throughout
Wednesday afternoon as a clipper system pushes southeast across Lake
Huron and southern Ontario. As the trough deepens across the Great
Lakes and winds shift from the west to the northwest, persistent
lake effect chances will then be possible across the Thumb, mainly
for communities bordering Lake Huron. Low confidence regarding where
the band of lake effect will set up, with various models keeping the
band just onshore, while other solutions keep it just offshore
across western Lake Huron. The set-up will be something to keep an
eye on heading into next week. Lake effect chances across the
eastern portion of the thumb will be possible late Wednesday through
early Saturday.

&&

.MARINE...

The forecast period will be characterized by episodic northerly or
northwesterly gusts to near-gales as waves of strong Arctic high
pressure descend south along the Front Range of the Rockies. The
first such episode will be over the southern Lake Huron basin this
evening and will be accompanied by intense snow squalls. After winds
diminish for the latter half of the weekend, gusty northerly flow
will return Monday and Tuesday. Expanding ice cover may result in
some forecast fluctuations in wind gust intensity as affected areas
experience reduced mixing depth.

&&

.Climate...

The deep freeze continues, with no let up in site during the next 7
days. Yesterday's high at DTW was 19, which sets us up to break the
longest stretch of days where the high temperature fails to reach 20
degrees. The current longest streak is 11 days, set in 1979 and
1936, with the end dates occuring FEB 18 and FEB 02 respectively.

For reference tonight, The record low temperatures for DEC 31:

FNT -11 (1976)
MBS  -7 (1976)
DTW  -5 (1976)

&&

.PREV DISCUSSION...
Issued at 1153 AM EST Sat Dec 30 2017

AVIATION...

Renewed southward push of dry arctic taking a steady hold across the
southeast Michigan airspace early this afternoon.  A lingering
component of lake moisture will maintain a diminishing coverage of
MVFR/low VFR stratus and accompanying flurries for the Detroit
corridor through the latter half of the day.  Northwest winds
intermittently gusty into the 20 kt range, before easing as
nocturnal cooling sets up post-sunset.  VFR conditions with a
favorable setup for a mostly clear sky tonight as high pressure
anchored to the west sustains dry northwest flow.

For DTW...A lingering sct/bkn coverage of lake stratus with the
occasional flurry will persist through the afternoon period, before
fading by early evening.  Northwest wind gusting into the 20-22 kt
range prior to sunset.

//DTW THRESHOLD PROBABILITIES...

* Medium for cig aob 5kft through 22z. Low thereafter.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Wind Chill Advisory from 10 PM this evening to 10 AM EST Sunday for
     MIZ047>049-053>055-060>063-068>070-075-076-082-083.

     Winter Weather Advisory until 5 AM EST Sunday for MIZ049-055.

Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...SF/AM
MARINE.......MR
AVIATION.....MR
CLIMATE......SF

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Dec 30, 3:38 AM EST, 11 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
338 AM EST Sat Dec 30 2017

MIZ049-055-310845-
Huron-Sanilac-
338 AM EST Sat Dec 30 2017

This hazardous weather outlook is for Huron and Sanilac Counties

.DAY ONE...Today and Tonight

A winter weather advisory is in effect this afternoon through tonight
for lake effect snow showers. Wind chill readings are expected to
drop to 10 to 20 degrees below zero tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Arctic air will remain over the region through the upcoming week.
Several intervals of wind chill readings dropping near advisory
levels are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight. Spotter snowfall
reports will however be needed.

MIZ047-048-053-054-060>063-068>070-075-076-082-083-310845-
Midland-Bay-Saginaw-Tuscola-Shiawassee-Genesee-Lapeer-St. Clair-
Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
338 AM EST Sat Dec 30 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

Wind chill readings may drop to 10 to 20 degree below zero tonight.
This may require the issuance of a wind chill advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Arctic air will remain over the region through the upcoming week.
Several intervals of wind chill readings dropping near advisory
levels are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-310845-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
338 AM EST Sat Dec 30 2017

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

SC

In the hours before

Local storm report, Dec 30, 9:16 AM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Detroit/Pontiac MI
916 AM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             BERKLEY                 42.50N 83.19W
12/30/2017  M1.2 INCH        Oakland            MI   TRAINED SPOTTER

            12 HOUR SNOWFALL TOTAL.

0800 AM     SNOW             WEST BLOOMFIELD         42.57N 83.38W
12/30/2017  M1.5 INCH        OAKLAND            MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0800 AM     SNOW             GROSSE POINTE FARMS     42.40N 82.89W
12/30/2017  M1.0 INCH        WAYNE              MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0810 AM     SNOW             2 WNW TIPTON            42.03N 84.10W
12/30/2017  M1.0 INCH        Lenawee            MI   CO-OP OBSERVER

            24 HOUR SNOWFALL TOTAL.

0830 AM     SNOW             FARMINGTON HILLS        42.49N 83.38W
12/30/2017  M3.3 INCH        Oakland            MI   BROADCAST MEDIA

            13 HOUR SNOWFALL TOTAL.

0830 AM     SNOW             WNW PLEASANT RIDGE      42.47N 83.14W
12/30/2017  M1.0 INCH        Oakland            MI   COCORAHS

            24 HOUR SNOWFALL TOTAL.

&&

TF
Local storm report, Dec 30, 11:26 AM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Detroit/Pontiac MI
1126 AM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     SNOW             1 NE WARREN             42.51N 83.01W
12/30/2017  M2.8 INCH        Macomb             MI   PUBLIC

            8 HOUR SNOWFALL TOTAL.

0500 AM     SNOW             1 ENE ROSEVILLE         42.51N 82.92W
12/30/2017  M1.9 INCH        Macomb             MI   COCORAHS

            24 HOUR SNOWFALL TOTAL.

0800 AM     SNOW             3 NW PINCKNEY           42.49N 83.99W
12/30/2017  M1.5 INCH        Livingston         MI   COCORAHS

            24 HOUR SNOWFALL TOTAL.

&&

TF
Special weather statement, Dec 30, 11:35 AM EST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1135 AM EST Sat Dec 30 2017

MIZ049-055-302000-
Huron-Sanilac-
Including the cities of Bad Axe and Sandusky
1135 AM EST Sat Dec 30 2017

...Intermittently intense lake effect snowbands to impact the
eastern thumb through the afternoon...

Intense bands of lake effect snow are expected to move south-
southeast off Lake Huron and impact portions of the far eastern
thumb through the afternoon. These bands may bring periods of
intense snowfall, leading to rapid reduction of visibility and a
quick accumulation of snow on area roadways. Locations impacted
are likely to include areas in and around Port Austin, Port Hope,
Harbor Beach and Richmondville. Motorists are urged to use caution
and account for the variable driving conditions by slowing down
and allowing extra time.

MR
Local storm report, Dec 30, 2:45 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Detroit/Pontiac MI
245 PM EST SAT DEC 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     SNOW             HARBOR BEACH            43.85N 82.65W
12/30/2017  M3.0 INCH        HURON              MI   TRAINED SPOTTER

            1.5 HOUR SNOWFALL TOTAL

&&

AM

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 3:15 AM ESTWinter Weather AdvisoryDTXHuron, Sanilac19 hr

Nearby

Wind Chill Advisories in Michigan, 2017Every wind chill advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.